MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF

MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Catalog Number NON21430LF
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that an unknown number of incidents occurred wherein the 4x4-gauze sponges "had poor integrity" resulting in loose threads and/or gauze splitting in the surgical site.The gauze threads were reportedly successfully retrieved from the surgical sites through unknown methods.Despite good faith efforts to obtain additional information, the reporting facility was unable or unwilling to provide any further patient, product, or procedural/event details.Due to the reported incident and medical intervention required to retrieve gauze threads from the surgical site, this medwatch is being filed.Sample photos were received showing linting, fraying, and pieces of loose threads, coming off the gauze sponge.A definitive root cause could not be identified at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the 4x4-gauze sponges "had poor integrity" resulting in loose threads and/or gauze splitting in the surgical site.

Common Device Name
GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8608070
Report Number1417592-2019-00073
Device Sequence Number16649689
Product Code GDY
UDI-Device Identifier80080196832346
UDI-Public80080196832346
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNON21430LF
Device Lot Number6051810038
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;